Alert archive / Wyoming / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jun 11, 2025, 3:56 PM MDT for Lincoln County, Wyoming. It was in force for 19 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2025, 3:56 PM MDT (21:56 UTC)
- Expired
- Jun 11, 2025, 4:15 PM MDT
- In force
- 19 min
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Lincoln County, WY
The radar
The Pocatello radar (KSFX), 140 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:11 PM MDT | HAIL 1 | 5 Ssw Alpine, WY | Dime to quarter sized hail found 10 to 15 minutes after storm passed. |
| Jun 11, 4:15 PM MDT | HAIL 1 | 3 N Etna, WY | Estimated quarter sized hail with very strong winds that bent trees. Unable to leave building to investigate for damage. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -319 J/kg
- Mixed-layer LCL
- 2311 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
030 WUUS55 KRIW 112156 SVRRIW WYC023-112215- /O.NEW.KRIW.SV.W.0013.250611T2156Z-250611T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Riverton WY 356 PM MDT Wed Jun 11 2025 The National Weather Service in Riverton has issued a * Severe Thunderstorm Warning for... Northwestern Lincoln County in west central Wyoming... * Until 415 PM MDT. * At 355 PM MDT, a severe thunderstorm was located 9 miles northwest of Freedom, which is 10 miles northeast of Wayan, moving east at 35 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will remain over mainly rural areas of northwestern Lincoln County, including the following locations... Alpine Airport and Etna. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail, damaging wind, and continuous cloud to ground lightning are occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4327 11104 4330 11084 4291 11082 4293 11104 TIME...MOT...LOC 2155Z 264DEG 29KT 4306 11120 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ Dziewaltowski
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:48 PM MDT, 3 hours 8 minutes earlier. Its key messages:
- Warm temperatures and mostly sunny skies to start the day today. Showers and thunderstorms are expected to develop this afternoon and evening gradually spreading across the state through the day.
- There will be the potential for strong to severe storms to develop today with the main hazards being strong gusty winds, hail, and heavy downpours.
- Warming temperatures continue into the end of the week and weekend with near elevated fire weather conditions possible at times.
- Another round of strong to severe thunderstorms may be possible Friday with the area of concern being across northern and eastern WY.
Area forecast discussion, Jun 11, 12:48 PM MDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1248 PM MDT Wed Jun 11 2025 .KEY MESSAGES... - Warm temperatures and mostly sunny skies to start the day today. Showers and thunderstorms are expected to develop this afternoon and evening gradually spreading across the state through the day. - There will be the potential for strong to severe storms to develop today with the main hazards being strong gusty winds, hail, and heavy downpours. - Warming temperatures continue into the end of the week and weekend with near elevated fire weather conditions possible at times. - Another round of strong to severe thunderstorms may be possible Friday with the area of concern being across northern and eastern WY. && .UPDATE... Issued at 1245 PM MDT Wed Jun 11 2025 An active day across the Cowboy State today with widespread showers and thunderstorms expected to develop this afternoon through the evening. Not much has changed from the overnight in regards to the possibility of strong to severe thunderstorms today. The morning CAMs continue to show dynamics in place to support the development of strong to severe thunderstorms today. Instability should be able to develop ahead of the initial push as skies have mostly cleared out especially across central and northern WY. Temperatures today look to range in the low to mid 80s east of the Divide and mid 70s west of the Divide. Dewpoints are forecast to range in the low to upper 40s with lower values in portions of southern WY. Forecasted CAPE values range from 500 to near 1200 J/kg in some locations. Lapse rates will be rather steep over the region with modest shear which will support some stronger storms to produce small hail. Overall mostly all hazards are possible today with the main concern being strong winds and heavy downpours. There continues to be indications of two pushes of showers and thunderstorms through the day today. The first will be more unorganized scattered showers and thunderstorms which are likely to start popping up in the early to mid afternoon. The second round arrives ahead of the trough axis later this afternoon into the evening. As mentioned earlier there are dynamics in place to support the development of strong to severe storms across the state today. The main hazard today will likely be strong gusty outflow winds of 40 to 50 mph with stronger gusts of 60+ mph possible. High temperatures in the 80s and dewpoints in the 30-40s will create dewpoint depressions of 40 to 50 degrees. These dewpoint depressions along with downdraft CAPE values of 1000 to 1500 J/kg all support strong gusty wind possibilities. Other hazards such as hail will be possible but mainly with the stronger storms that are able to develop. The best chances for these storms look to be across central and northern WY. Above normal PWAT values as a result of abundant moisture may lead to heavy downpours with some showers and thunderstorms. That would create the possibility for flooding but at the time the chances look very slim. Convection gradually dissipates after sunset starting from the west to the east. Things are expected to quiet down by the early morning hours on Thursday with skies clearing out by the mid to late morning. The remainder of the week will see temperatures warm once again with highs likely to reach the mid to upper 80s by Friday. Warmer temperatures arrive by the weekend with values in the mid 80s to low 90s. These warm temperatures will lead to low RH values and along with breezy conditions expected over the next few days there is the potential for near elevated fire weather conditions. A new development overnight is the addition of northern and eastern WY into the day 3 SPC outlook. Parts of Johnson, Natrona, and Big Horn Counties have been put into a slight risk for severe thunderstorms. This will need to be monitored through the next few days as there could be the potential for another round of strong to severe storms. && .DISCUSSION... Issued at 427 AM MDT Wed Jun 11 2025 A few remnant showers from yesterday's shortwave are lingering across northern portions of the area early this morning. These should end or move out by sunrise. Then, focus turns to the next shortwave that is currently digging into western Idaho. This one is a little more robust, and with ample moisture availability, convection will be more widespread today. The latest CAMs have storms beginning by late morning as instability builds across western Wyoming, with this initial activity moving from Teton/Park counties into the Bighorn Basin after noon. Additional development is then expected across central and southern Wyoming as MLCAPE increases above 500 J/kg. By 21Z, the trough axis will begin to push into western Wyoming. This will bring another round of convection to the area, moving from west to east through the evening. With all of this activity today, strong outflow winds will be the primary concern given ample surface heating expected today. Forecast soundings support this concern with the classic inverted-V look and DCAPE values over 1000 J/kg; temperature/dewpoint spreads of 40 to 50 degrees will support outflow wind gusts of 50 to 60+ mph. While a little less widespread, modest shear and steep lapse rates will also support a hail threat with any stronger storms today, especially across western and northern areas. Finally, isolated flash flooding cannot be ruled out with any stronger cells given elevated precipitable water values today (nearing an inch at KRIW which would be close to or higher than the maximum for this date). Storms will end from west to east late this evening, finally exiting the area around midnight with clearing skies through the rest of the night. The shortwave will be quickly replaced by a weak ridge. This will keep temperatures warmer than normal through the weekend, while still allowing for daily shower and thunderstorm chances as a few waves move through the prevailing flow. The strongest of these may lead to another round of strong storms on Friday across northern and eastern areas. Finally, elevated fire weather conditions are expected Friday through the weekend, especially across central and southern Wyoming where a dry southwest surface flow will set up. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1132 AM MDT Wed Jun 11 2025 Showers and thunderstorms are possible/anticipated the first part of the TAF period at all terminals as a frontal boundary treks across the state from west to east. Convection is expected to begin across western Wyoming (KJAC, KCOD, KBPI, KPNA, and KRKS) between 19-21Z and pushing east through the afternoon and evening for all other terminals. Confidence in direct impacts and timing at at KBPI, KPNA, WRL, and KRKS are much less (around 30%) so went with a PROB30 at these terminals. Thunderstorms could bring gusts between 30-40 kts, with gusts 50-60 kts not out of question in strong to severe storms. Hail also cannot be ruled out. Stronger storms could bring brief periods of MVFR visibilities, however, confidence in this persisting long is less than 20%. Convection diminishes at most terminals after sunset, except at KCPR where showers and thunderstorms are possible through 06Z at the latest. Otherwise, mid-level clouds clear out with winds diminishing overnight. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .RIW WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Dziewaltowski DISCUSSION...Myers AVIATION...Gerhardt
Hazardous weather outlook, Jun 11, 3:24 PM MDT, 32 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 324 PM MDT Wed Jun 11 2025 WYZ001>020-022>030-130130- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Bighorn Basin-Southwest Bighorn Basin-Southeast Bighorn Basin- Owl Creek and Bridger Mountains-Bighorn Mountains West- Bighorn Mountains Southeast-Northeast Johnson County- Southeast Johnson County-Teton and Gros Ventre Mountains- Jackson Hole-Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 324 PM MDT Wed Jun 11 2025 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...This afternoon and tonight. Severe Weather Watch in effect for much of the viewing area to strong to severe thunderstorms where damaging winds are the main concern up to 60 miles per hour and hail up to the size of quarters through late in the evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Friday...Strong thunderstorms are possible across northern and eastern portions of the area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jun 11, 2:15 PM MDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Riverton WY 215 PM MDT Wed Jun 11 2025 WYZ015-017-018-112045- Wind River Basin-Wind River Mountains East-Lander Foothills- 215 PM MDT Wed Jun 11 2025 ...A STRONG THUNDERSTORM WILL IMPACT CENTRAL FREMONT COUNTY THROUGH 245 PM MDT... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm near Fort Washakie, moving northeast at 25 mph. HAZARD...Wind gusts up to 50 mph. SOURCE...Radar indicated. IMPACT...Gusty winds could blow around unsecured objects. This strong thunderstorm will be near... Fort Washakie around 220 PM MDT. Ethete around 230 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4283 10895 4298 10908 4313 10884 4295 10864 TIME...MOT...LOC 2015Z 237DEG 22KT 4295 10894 MAX HAIL SIZE...0.00 IN MAX WIND GUST...50 MPH Dziewaltowski
Special weather statement, Jun 11, 2:25 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Riverton WY
225 PM MDT Wed Jun 11 2025
WYZ012-013-112100-
Jackson Hole-Teton and Gros Ventre Mountains-
225 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TETON COUNTY
THROUGH 300 PM MDT...
At 225 PM MDT, Doppler radar was tracking a strong thunderstorm over
Wilson, which is near Jackson, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Jackson around 230 PM MDT.
Kelly around 245 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4335 11085 4349 11102 4375 11072 4356 11042
TIME...MOT...LOC 2025Z 228DEG 27KT 4349 11085
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
DziewaltowskiSpecial weather statement, Jun 11, 3:53 PM MDT, 3 minutes before
Special Weather Statement
National Weather Service Riverton WY
353 PM MDT Wed Jun 11 2025
WYZ005-006-112245-
Southeast Bighorn Basin-Southwest Bighorn Basin-
353 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL HOT SPRINGS AND
CENTRAL WASHAKIE COUNTIES THROUGH 445 PM MDT...
At 352 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Winchester, which is 12 miles south of Worland, moving
east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of east central Hot
Springs and central Washakie Counties, including the following
locations... Washakie County Fairgrounds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central Wyoming.
&&
LAT...LON 4368 10739 4374 10806 4387 10810 4417 10791
4417 10788
TIME...MOT...LOC 2152Z 252DEG 14KT 4384 10800
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LoweSpecial weather statement, Jun 11, 3:55 PM MDT, 1 minute before
Special Weather Statement
National Weather Service Riverton WY
355 PM MDT Wed Jun 11 2025
WYZ005-007-017-112245-
Owl Creek and Bridger Mountains-Wind River Basin-Southwest Bighorn
Basin-
355 PM MDT Wed Jun 11 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN HOT SPRINGS AND
EAST CENTRAL FREMONT COUNTIES THROUGH 445 PM MDT...
At 355 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Thermopolis, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southeastern Hot
Springs and east central Fremont Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central Wyoming.
&&
LAT...LON 4321 10786 4349 10834 4364 10825 4367 10771
4364 10771 4365 10762
TIME...MOT...LOC 2155Z 282DEG 23KT 4353 10818
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
LoweThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:15 PM MDT | Special Weather Statement | RIW | Fremont | 30 min |
| Jun 11, 3:53 PM MDT | Special Weather Statement | RIW | Washakie | 52 min |
| Jun 11, 3:55 PM MDT | Special Weather Statement | RIW | Hot Springs | 50 min |
| Jun 11, 4:14 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 46 min |
| Jun 11, 4:33 PM MDT | Special Weather Statement | RIW | Park | 42 min |
| Jun 11, 4:38 PM MDT | Special Weather Statement | RIW | Fremont | 37 min |
| Jun 11, 4:57 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 48 min |
| Jun 11, 5:10 PM MDT | Special Weather Statement | RIW | Fremont | 35 min |
| Jun 11, 5:13 PM MDT | Special Weather Statement | RIW | Park | 47 min |
| Jun 11, 5:27 PM MDT | Severe Thunderstorm Warning | RIW | Fremont | 33 min |
| Jun 11, 5:36 PM MDT | Special Weather Statement | RIW | Sublette | 39 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.